Alert archive / Nebraska / Frost Advisories in 2016

Frost Advisory 3, NWS North Platte, NE

September 9, 2016Garden County, Sheridan County, Nebraska

NWS North Platte, NE issued this frost advisory at Sep 9, 2016, 1:50 PM MDT for Garden County, Sheridan County, Nebraska. It took effect at Sep 10, 2016, 3:00 AM MDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Sep 9, 2016, 1:50 PM MDT (19:50 UTC)
In effect from
Sep 10, 2016, 3:00 AM MDT
Expired
Sep 10, 2016, 7:00 AM MDT
In force
4 hr
Issued by
NWS North Platte, NE

Counties Garden County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 149 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2016-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2313 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2016-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2313 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
575 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.9
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted.

569 
WWUS73 KLBF 091950
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
250 PM CDT FRI SEP 9 2016

NEZ004-022-101000-
/O.NEW.KLBF.FR.Y.0003.160910T0900Z-160910T1300Z/
SHERIDAN-GARDEN-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...LEWELLEN
150 PM MDT FRI SEP 9 2016

...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 AM MDT SATURDAY. 

* TEMPERATURE: LOW TEMPERATURES ARE FORECAST TO FALL INTO THE MID
  TO LOWER 30S AROUND DAWN.

* IMPACTS: SENSITIVE OUTDOOR PLANTS MAY BE KILLED OR SEVERELY
  DAMAGED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

SJACOBS
2 follow-up statements
937 
WWUS73 KLBF 100837 AAA
NPWLBF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
337 AM CDT SAT SEP 10 2016

NEZ004-022-101300-
/O.CON.KLBF.FR.Y.0003.160910T0900Z-160910T1300Z/
SHERIDAN-GARDEN-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...LEWELLEN
237 AM MDT SAT SEP 10 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM MDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM MDT THIS MORNING. 

* TEMPERATURE: LOW TEMPERATURES ARE FORECAST TO FALL INTO THE
  LOWER 30S TO MID AROUND DAWN.

* IMPACTS: SENSITIVE OUTDOOR PLANTS MAY BE KILLED OR SEVERELY 
  DAMAGED IF LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ROBERG
019 
WWUS73 KLBF 101300
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
800 AM CDT SAT SEP 10 2016

NEZ004-022-101400-
/O.EXP.KLBF.FR.Y.0003.000000T0000Z-160910T1300Z/
SHERIDAN-GARDEN-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...LEWELLEN
700 AM MDT SAT SEP 10 2016

...FROST ADVISORY WILL EXPIRE AT 7 AM MDT THIS MORNING...

WITH SUNRISE...TEMPERATURES WILL WARM ABOVE FROST CONDITIONS. 

$$

KAR

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at Sep 9, 11:44 AM MDT, 2 hours 6 minutes earlier.

Area forecast discussion, Sep 9, 11:44 AM MDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1244 PM CDT FRI SEP 9 2016

.SYNOPSIS...
Issued at 350 AM CDT Fri Sep 9 2016

At 08z...A cold front has advanced to near an Ainsworth through
Ogallala and Denver line. recent isolated showers have ended
across the local region and currently continue from near Huron
thorugh Brookings south Dakota, then across southeast Kansas into
Missouri. Ahead of the cold front, anomalously high dewpoints
near 70 remain across central and southwest Nebraska, which also
coincides with the areas where stratus and fog resides. the
visibility reductions from the fog are mainly from 3-5 miles, but
locally are as low as a 1/4 mile.

&&

.SHORT TERM...(Today and tonight)
Issued at 350 AM CDT Fri Sep 9 2016

Today...the patchy fog should quickly lift by 9 am, as the
stratus erodes from northwest to southeast this morning with the
advancement of the cold front. Ahead of the main upper trough,
which currently extends from southeast Montana through northwest
Wyoming, a slight chance for showers and thunderstorms remains
possible across the southeast zones. This area mainly east of an
O'Neill through Broken Bow and Stockville line this morning until
early afternoon. Skies to become mostly sunny by early to mid
afternoon from southwest into central Nebraska, as cloudiness
increases across the northwest. With main upper trough approach,
there will be a slight chance for rain showers for Sheridan and
Cherry county beginning late morning into this afternoon. Highs
today will be cooler from the mid 60s Sheridan and northwest
Cherry county, to the lower to mid 70s southeast. This forecast
is a few degrees cooler than previous forecast.

Tonight...Skies will become clear, with subsidence and a fairly
strong surface high up to 1027 millibars. The surface high center
will be across eastern Colorado into southwest Nebraska by 12z
Saturday. A light northwest drainage wind near 5 mph tonight will
be favorable for lows in the upper 30s to lower 40s west of
Highway 83. Forecast lows 40 at North Platte and 37 at Ogallala.
The coldest readings near 34 degrees are at Antioch, Lakeside,
and Ellsworth in southern Sheridan County, and Crescent Lake
National Wildlife Refuge in northern Garden county. Patchy frost
for much of Sheridan and northern Garden county late tonight.
This to remain highlighted in the existing Special Weather
Statement.

.LONG TERM...(Saturday through Thursday)
Issued at 350 AM CDT Fri Sep 9 2016

After a chilly start to the day on Sat, temps rebound as high
pressure shifts to the southeast and winds become southwesterly.
Still below normal then should see warm push of air arriving Sat
night. The warm air will keep temps from falling as far Sat night
compared to the previous night. Then with sunny skies temps warm
nicely for Sunday aided by compressional heating ahead of the next
cold front. Highs into the 80s and even a few could top 90 across
the southwest. Moisture limited with cold front passage Sunday
night and models and forecast remain dry. Highs on Monday only in
the 60s to mid 70s. A weak disturbance will lift across the area
Monday and marginal moisture across far southeast could result in
a few showers and will continue low pops although confidence is
low. A secondary wave Monday night will bring a better chance for
some precip.

High pressure settles across the northern plains for mid week with
below normal temperatures. At this time guidance is keeping lows
in the 40s although will monitor as if the high shifts slightly
south some lows could dip into the 30s. As for highs, 60s and
lower 70s are expected.

Models in decent agreement lifting a disturbance across the area
Wed night which will be the next chance for precip. Also seeing a
slight warm up, highs into the 70s for Thurs, due to a trough
digging across the northwest and weak ridging across the
Mississippi and Missouri river valleys.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1244 PM CDT Fri Sep 9 2016

Post frontal northwest winds behind a cold front are anticipated
through 00z...but weaken thereafter. VFR is forecast...however due
to cold air aloft...scattered to bkn deck of cumulus and/or
showers are possible over northwest Nebr through sunset.

&&

.LBF Watches/Warnings/Advisories...
None.
&&

SYNOPSIS...Roberg
SHORT TERM...Roberg
LONG TERM...Masek
AVIATION...Jacobs
Hazardous weather outlook, Sep 9, 3:49 AM MDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
449 AM CDT FRI SEP 9 2016

NEZ004>010-022>029-035>038-056>059-069>071-094-101000-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
449 AM CDT FRI SEP 9 2016 /349 AM MDT FRI SEP 9 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS MORNING...MAINLY ALONG
AND EAST OF A LINE FROM BUTTE THROUGH BROKEN BOW. PATCHY FOG WILL
CONTINUE FROM PORTIONS OF SOUTHWEST AND CENTRAL NEBRASKA UNTIL
MID MORNING. VISIBILITIES MAY LOCALLY RANGE BELOW A MILE.

THERE IS A THREAT FOR PATCHY FROST LATE TONIGHT ACROSS PORTIONS
OF SHERIDAN AND GARDEN COUNTY IN THE NORTHEASTERN NEBRASKA
PANHANDLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE THREAT FOR PATCHY FROST CONTINUES EARLY SATURDAY MORNING
ACROSS PORTIONS OF SHERIDAN AND GARDEN COUNTY IN THE NORTHEASTERN
NEBRASKA PANHANDLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

ROBERG

In the hours before

Local storm report, Sep 9, 8:18 AM MDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
918 AM CDT FRI SEP 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     HAIL             4 NNW SPRINGVIEW        42.88N 99.78W
09/08/2016  E1.00 INCH       KEYA PAHA          NE   PUBLIC

            JAGGED HAIL UP TO QUARTER SIZE, 0.80 IN. OF RAIN...TIME
            ESTIMATED BY RADAR

&&

SNIVELY
Special weather statement, Sep 9, 9:05 AM MDT, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1005 AM CDT FRI SEP 9 2016

NEZ028-029-091545-
GARFIELD NE-WHEELER NE-
1005 AM CDT FRI SEP 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WHEELER AND SOUTHEASTERN
GARFIELD COUNTIES UNTIL 1045 AM CDT...

AT 1005 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER ERICSON...OR 16 MILES NORTHEAST OF ORD...MOVING EAST AT 35 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BARTLETT...ERICSON AND PIBEL LAKE STATE RECREATION AREA.

THIS INCLUDES HIGHWAY 281 BETWEEN MILE MARKERS 132 AND 143.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4174 9880 4189 9880 4193 9830 4174 9830
TIME...MOT...LOC 1505Z 270DEG 30KT 4177 9871

JACOBS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 7:58 PM MDTSpecial Weather StatementLBFKeya Paha47 min
Sep 8, 9:50 PM MDTSpecial Weather StatementLBFKeya Paha40 min
Sep 8, 10:12 PM MDTSevere Thunderstorm WarningLBFKeya Paha48 min
Sep 9, 9:05 AM MDTSpecial Weather StatementLBFWheeler40 min

Nearby

Frost Advisories in Nebraska, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.